MDJunction - People Helping People
 
Ask a Question
08/11/2009 08:58 PM

New Diagnoses

emendoza23
emendoza23  
Posts: 2221
Senior Member

Hello all my beautiful friends. I had my appointment today with my new doctor, and I have to say I was so impressed with her. I may really be at home with this one, thank goodness.

Anyway, she did the full exam today and with all my labs and medical history from the last year she has scheduled a cervical neck series for me next week and a pending Brain MRI. When she tested my reflexes she said that some were really good but most were not so good. I had to walk in a straight line, I would fail a drunk driving test she said. She did so many things and took a good 2 hours going over everything and all my records etc.

She did diagnose me with Chronic Fatigue Syndrome and she strongly suspects MS. She said she does not want to put MS on any records and is going to put an MRI into pending mode until I research insurance possibilities a little further. She does not want me to be denied any potential chance of getting insurance, so my husband is looking into adding me to his, if they allow him. (don't know when open enrollment is).

My new meds are Cymbalta after I start weaning from the Lyrica tomorrow. Savella, which I am already taking and Medrol 4mg Pak(cortesteroids).

I know this is a bit long, I just wanted to share and maybe get some feedback on the new meds I am going to take. I have never taken Cymbalta, but she seems to think it is so much better than the Lyrica.

She also said that she will prescribe me Nuerontin after I wean from Lyrica and stabilize on Cymbalta.

Thanks Guys for Listening to me spill the beans here. Today was a lot to soak in.

Elizabeth

Post edited by: emendoza23, at: 08/11/2009 09:00 PM

Reply

08/11/2009 09:18 PM
River
River  
Posts: 3465
VIP Member
I'm an Advocate

Oh my dear friend you are in my thoughts and prayers.cymbalta and nurotin were bad meds for me..... I hope they will work well for you. Lots of warm gentle hugs. River

08/11/2009 10:00 PM
emendoza23
emendoza23  
Posts: 2221
Senior Member

Thanks River! Both meds were not agreeable with you? What happened with the Cymbalta. I have to wean from the Lyrica due to excessive and rapid weight gain. It won't quit adding on! I am not too excited about the Cymbalta, but she seems to think it is a step up from the Lyrica.

I am still in shock over the diagnoses as it is. I am still trying to get used to the idea of having the Fibro and Hashimotos since I was recently diagnosed within the last 10 months with the two.

Elizabeth Smile


08/11/2009 10:34 PM
tracy6878
tracy6878  
Posts: 575
VIP Member

emendoza i am on cymbalta now and it gave me a real bad time at first but seems to have calmed down now...im not sure it is helping any, but i do not feel like it is hurting either...and my rheumy said neurontin will be given to me at my next appt...i am glad you got some answers and hop you are comfortable with your dr...it is hard to deal with a bad dr, trust me, i know...

08/12/2009 01:38 AM
Mispati3
Mispati3  
Posts: 1045
Member

Elizabeth, I'm glad you've found a doctor you feel comfortable with. That's so important. I don't know anything about Cymbalta or Lyrica but it seems she is being proactive and that's a good thing. Keep us posted on the diagnosis. You're in my prayers!

08/12/2009 02:20 AM
bits
bits  
Posts: 10865
VIP Member

em,

Gracious dear...if it is not one thing it is another. I am sorry for all the added things to your already health issues. But I am glad you feel comfy with this doc.

My friend has been taking Cymbalta for several months and does well on it. In fact, she has lost weight because one of the side effects is losing weight.

I have been taking Neurotin for a few years and do extremly well on it. I did not do well on some of the others tried. I had to get used to the Neurotin. In the beginning...it caused me to be very drowsy and sleep alot. However, that only lasted a few weeks and now I have no such side effect. I am thinking it needs to be increased so I will be asking my doc about it today.

If I miss a few days (which I rarely do) you better believe my body lets me know. My periphreal neuropothy pain starts increasing fast.

All you can do dear is try the meds and hope they work for you. Everyone reacts to meds in their own way.

Am praying for you friend.

Hugs


08/12/2009 04:10 AM
Auntie3285
Auntie3285  
Posts: 9182
VIP Member
I'm an Advocate

Elizabeth,

I am so glad to hear someone else say they like their doctor. It certainly seems as if she was thorough as well as actually listening to you. That is all good !!!

I am so sorry for the diagnosis of MS BUT ~~~ you are a strong person and will be able to learn to cope well IF that is the problem.

I hope things turn out for the best for you ~~~

You know ""we"" are here if you just feel the need to talk ~~~ Smile I am just a PM away ~~~

Marilyn


08/12/2009 04:23 AM
emendoza23
emendoza23  
Posts: 2221
Senior Member

Marilyn, I actually had that warm and fuzzy feeling with my new doctor during the visit. I am impressed, but I also have reservations. You know what I mean? I have been so vulnerable in the past 10 months that I am afraid that I am so receptive to the attention they give in "fixing" me, that I may miss the obvious. This will be the 6th doctor, different field again, in 10 months.

Were you a little reserved with your doctor in the beginning and time took care of that? I would so much like to find comfort in these doctors I am going to start seeing. She is going to handle all my issues and health, all in one place! I so need this to work out this time, I know you understand completely.

Elizabeth

Post edited by: emendoza23, at: 08/12/2009 06:14 AM


08/12/2009 05:20 AM
hatbox121
hatbox121  
Posts: 11022
Group Leader

Hey E. I'm on Cymbalta. I find it to be better than the lyrica. I'm glad that you have a dr finally trying to figure something out. Let me know when you go in for the MRI, etc.

08/12/2009 05:27 AM
suebaby41
suebaby41  
Posts: 2447
Senior Member

I got off lyrica and started Cymbalta. I really think it is doing a lot of good. I also take Mirapex.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved